MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ15
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a ruby coil detachment handle (handle), pod packing coils (podj), a non-penumbra microcatheter, and a non-penumbra sheath.During the procedure, the physician detached the initial coils in the target vessel using the handle.The physician then advanced a podj into the target vessel and used the handle to detach it; however, the podj failed to detach after multiple attempts.Therefore, the podj was removed.The procedure was completed using the same handle and additional coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod pc confirmed the embolization coil was still intact with the pusher assembly.Further evaluation revealed that the pet lock was separated, the pull wire was retracted, but the embolization coils proximal constraint sphere was still within the pusher assembly ddt.During functional testing, the embolization coil was able to be removed from the pusher assembly ddt with resistance due to the proximal constraint sphere being stuck to the ddt initially.The root cause of the proximal constraint sphere sticking to the ddt could not be determined.Further evaluation also revealed offset coil winds.This damage was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the reported complaint.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11734467
Report Number3005168196-2021-00882
Device Sequence Number3765084
Product Code HCG
UDI-Device Identifier00814548016702
UDI-Public00814548016702
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ15
Device Lot NumberF100033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Date Report Sent to FDA01/01/2005